MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM; CATHETER HEMODIALYTSIS NON IMP
Catalog Number CS-22122-F
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "ars leaking air.Patient is fine/no patient harm." the user changed to a new set.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arrow raulerson syringe (ars) for analysis.Visual inspection of the ars did not reveal any obvious defects or anomalies.After performing functional testing (see below), the plunger handle was removed from the barrel.The distal end was held up to a light and the internal components were analyzed through the handle end.A hole is visible indicating the internal valve is damaged.The ars was functionally tested with a lab inventory introducer needle per the instructions-for-use (ifu) provided with this kit.The ifu states, "insert introducer needle or catheter/needle with attached syringe or arrow raulerson syringe (where provided) into vein and aspirate".Despite the observed damage to the internal valves, the ars was able to properly draw and aspirate water with and without the introducer needle.The module requirement document for raulerson syringes (amrq-000113 rev.06) was reviewed to determine requirements for air/water leakage.The document notes a deviation from iso 7886-1: "the freedom of air and liquid leakage past the piston requirement is design restrictive and is intended for an injection-intended syringe, not the ars.The opening in the center of the piston that allows passage of the inner cannula prohibits the ars from meeting the pressure and vacuum requirements as dictated by the standard.However, because the intended use of the ars is to allow aspiration of blood to ensure venous placement of the introducer needle and to aid in the insertion of the spring wire guide, the leakage requirements of a standard syringe are not applicable to the ars." a vacuum test was performed on the ars syringe to verify that the internal valves within the plunger body were intact.With the plunger body at the bottom of the syringe, the tip of the ars was occluded, and the plunger was pulled back until it stopped.With the tip of the ars still occluded, the plunger was released and did not snap back into a position = 1cc from the starting position.Based on the functional testing, the ars is not functioning as intended.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "warning: do not aspirate arrow raulerson syringe while guidewire is in place; air may enter syringe through rear valve." the report of an ars leak was confirmed through complaint investigation of the returned sample.The ars failed the vacuum test but was able to draw and aspirate water with and without the introducer needle attached.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19976907
Report Number3006425876-2024-00771
Device Sequence Number20947585
Product Code MPB
UDI-Device Identifier00801902100177
UDI-Public(01)00801902100177(11)230719(17)250608(10)71F23H0366(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/08/2025
Device Catalogue NumberCS-22122-F
Device Lot Number71F23H0366
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer09/18/2024
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown